Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Jun 1, 2018, 9:05 PM EDT for Duplin County, North Carolina. It took effect at Jun 2, 2018, 2:00 AM EDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 9:05 PM EDT (01:05 UTC)
- In effect from
- Jun 2, 2018, 2:00 AM EDT
- Expired
- Jun 2, 2018, 10:10 AM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Duplin County, NC
The river
Written for the forecast point N.E. Cape Fear River near Chinquapin (CHIN7). The gauge peaked at 12.99 ft at Jun 2, 2018, 2:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02108000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
983
WGUS42 KMHX 020105
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
905 PM EDT Fri Jun 1 2018
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC061-030105-
/O.NEW.KMHX.FL.W.0007.180602T0600Z-180603T0600Z/
/CHIN7.1.ER.180602T0600Z.180602T0600Z.180603T0000Z.NO/
905 PM EDT Fri Jun 1 2018
The National Weather Service in Newport has issued a
* Flood Warning for
The Northeast Cape Fear River Near Chinquapin.
* from late tonight to late Saturday night...or until the warning is
cancelled.
* At 8 PM Friday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage after
midnight tonight.
* Impact...At 13.0 feet...Low land flooding adjacent to the river and
its tributaries is expected. Tributaries of the Northeast Cape Fear
River likely produce low land flooding.
&&
LAT...LON 3499 7780 3481 7777 3472 7786 3472 7798
3482 7792 3498 7795
$$1 follow-up statement
424
WGUS82 KMHX 021410
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1010 AM EDT Sat Jun 2 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC061-021440-
/O.CAN.KMHX.FL.W.0007.000000T0000Z-180603T0000Z/
/CHIN7.1.ER.180602T1800Z.180602T1800Z.180602T1800Z.NO/
1010 AM EDT Sat Jun 2 2018
The Flood Warning is cancelled for
The Northeast Cape Fear River Near Chinquapin.
* At 9 AM Saturday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to continue slowly falling this afternoon.
* Impact...At 13.0 feet...Low land flooding adjacent to the river and
its tributaries is expected. Tributaries of the Northeast Cape Fear
River likely produce low land flooding.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Sun Mon Tue
Chinquapin 13 12.9 Sat 09 AM 12.8 12.3 11.7
LAT...LON 3499 7780 3481 7777 3472 7786 3472 7798
3482 7792 3498 7795
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jun 1, 7:06 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 1, 7:06 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 706 PM EDT Fri Jun 1 2018 .SYNOPSIS... An upper trough and associated cold front will approach from the north over the weekend and linger near the area into Monday. High pressure will build in from the northwest through mid week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 7 PM Friday...Complex of thunderstorms moving off the mountains into the western Piedmont at early evening. Most all of the high-resolution models indicate that this activity will dissipate before reach the MHX CWA and have dropped PoPs for the remainder of the night with minimal upper support for precipitation. Do think some of the mid and high cloud blow off from the convection will reach our area overnight, but this should have minimal impact on our temperatures with lows expected in the muggy low to mid 70s overnight. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... As of 315 PM Fri...Upper low will sink into the Mid Atlantic region this weekend, and will induce weak cyclogenesis near the Tidewater of VA on Sat. A better chance for afternoon storms expected as the low in tandem with weak cold front will act as a lifting mechanism with moist/unstable air mass already in place. Best forcing will be across the north, and have inc pops to 50-60% here. Further south, 30-40% pops fcst as lift not quite as pronounced. Could be some lingering sct showers/storms Sat eve as front yet to pass through, but limited shear will mean storms will be diurnally driven, and chances decrease through the night. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... As of 315 AM Fri...Hot and humid wx to start the period, with scattered showers and storms. Drier wx and cooler/ more seasonable temps expected next week. Sunday through Monday...Guidance continues to show the upr low that had retreated north and west to drop south and east towards the Mid-Atlantic and Southeast states with eventual sfc cyclogenesis near or off the East Coast. It still looks like scattered showers and storms will be possible Sun, will continue to forecast chance pops, with highest chances again focused during the daytime hours when destabilization occurs. Looks like the area starts to dry out a bit Monday with precip chances decreasing as upper low and sfc low push off the coast. Looks warm Saturday with highs in the upper 80s to low 90s inland, and mid to upper 80s along the coast. Heat indices likely to approach 100 deg Sat afternoon in some inland spots. Models show a slight cool down late weekend and early next week, behind the front that will push through. Front is progged to push into the northern forecast area Sat night, though may not make it through the entire area until late Sunday. Increased temps a few degrees Sunday across the southern forecast area, with likely a slower frontal passage allowing temps to warm quite a bit ahead of the front. Highs Sun in the upper 70s to low 80s across the NE to mid to upper 80s across the SW...then low to mid 80s Mon. Overnight lows upper 60s to low 70s Sat night then mid to upper 60s Sun night. Tuesday through Friday...Low will continue to push offshore, as surface high builds in from the west. Models show upper low strengthening near the Great Lakes and NE US, while upper trough deepens across the Eastern US. Trough will move off the coast late week as upper ridge builds across the SE. Isolated shower chances possible, though will keep forecast mostly dry for now. Highs near to slightly below normal in the upper 70s to mid 80s, and overnight lows in the 60s. Some guidance shows dewpoints dropping into the 50s inland, along with overnight lows. Forecast soundings show PWAT values dropping to 1 inch or less most of the week. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... Short Term /through 00Z Sunday/... As of 7 PM Friday...Will continue forecast of VFR conditions for this TAF cycle. Some mid and high level clouds will blow off from the convection over the mountains and western Piedmont at early evening. With light winds and this increased higher cloud cover, do not expect much in the way of fog overnight. It appears the best chance of late-day convection for Saturday will be over the northern areas and will add a CB to the KPGV TAF, but will keep the remaining TAFs dry as convective coverage will be limited Saturday afternoon and early evening. Long Term /Saturday through Tuesday/... As of 315 AM Fri...Scattered showers and storms Sat and Sun, resulting in periods of sub-VFR. Overnight period may produce fog and low stratus as the atms remains very moist through the weekend. Pred VFR conditions expected Monday and Tuesday with isolated precip chances and drier airmass. && .MARINE... Short Term /Tonight and Saturday/... As of 705 PM Friday...Offshore high pressure coupled with trough inland will produce S/SW winds through the period. The typical diurnal gustiness is being felt this evening with some gusts to around 20-22 knots, but this should subside later in the evening, with generally SW winds 10-15 knots expected overnight and Saturday. Seas will be 2-4 feet with a few 5-footers over the outer central and southern waters, coupled with some long period 12-13 second swell energy over the northern water tonight. Long Term /Saturday through Tuesday/... As of 315 AM Fri...Small Craft Conditions could develop Sunday and Monday. WSW winds 5-15 kt early Sat becoming SW 10-20 kt in the afternoon. Models show a slow moving front pushing through Sat night into Sun night, with winds gradually veering becoming N/NW. Surface low strengthens off the coast late Sun and Mon, and stronger winds and elevated seas could develop. The NAM shows a stronger surge north of Hatteras Sunday, and the latest ECMWF is now developing stronger winds 15-25 kt Sun night into Monday. Seas 2-4 ft through Sun, though could build to 5 feet across the outer central and southern waters. Increasing winds and swell energy late Sunday and Mon as low strengthens off the coast. This will likely allow seas to build to 4-6 ft, across the waters north of Ocracoke. High pressure builds in from the west Tuesday with winds and seas diminishing. && .EQUIPMENT... As of 705 PM Fri...KMHX radar is down until further notice, awaiting parts. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...TL NEAR TERM...CTC SHORT TERM...TL LONG TERM...CQD AVIATION...CTC/CQD/BM MARINE...CTC/CQD/TL EQUIPMENT...MHX
Hazardous weather outlook, Jun 1, 3:11 AM EDT, 17 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 311 AM EDT Fri Jun 1 2018 NCZ029-044>047-079>081-090>094-020715- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 311 AM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Heat index values will reach around 100 this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-020715- Carteret-Onslow- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat index values will reach around 100 this afternoon inland from the beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-020715- Outer Banks Dare- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat index values will reach around 100 this afternoon north of Oregon Inlet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-020715- Outer Banks Hyde- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:26 PM EDT | Special Weather Statement | MHX | Pitt | 64 min |
| Jun 2, 6:42 PM EDT | Special Weather Statement | MHX | Pamlico | 48 min |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.